MAUDE Adverse Event Report: MEDTRONIC, INC EXPORT ASPIRTAION CATHETER; CATHETER, EMBOLECTOMY

MEDTRONIC, INC EXPORT ASPIRTAION CATHETER; CATHETER, EMBOLECTOMY
Catalog Number GEZ6200US7B
Medical Device Problem Codes Leak/Splash (1354); Suction Problem (2170); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An attempt was made to use a stand alone export aspiration catheter to treat a non tortuous, non calcified soft tissue lesion exhibiting 70% stenosis in the proximal right tibial/popliteal trunk.The vessel was occluded due to thrombus.The device was inspected with no issues.The device was prepped with no issues noted.It was reported that the device was advanced towards the proximal at but it did not aspirate, it was replaced with another device and the procedure was completed successfully.The patient is alive with no injury.
 
Additional Manufacturer Narrative
Atherectomy was performed at the peroneal and anterior tibial with a hawk one atherectomy device.When completed, vessel occlusion/thrombus was noted.The hawkone device is not suspected to have caused or contributed to the thrombus.It was then decided to use the export device.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
One export 7f catheter as received.One 30ml vaclok syringe and aspiration line were also returned.The hawkone device used during the procedure was not returned.No damage was noted to either the syringe or aspiration line.Several kinks were noted along the shaft.In attempt to aspirate the device, a leak was noted coming from two locations ¿ from kinks located approx.14cm and 43.5cm from the strain relief.Closer inspection of both kinks revealed small holes, which resulted in water leaking out of the catheter shaft, as a result aspiration could not be performed.Exposed wire braid was evident.The id of the guidewire lumen was verified using a 0.015¿ mandrel.No other deformation noted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EXPORT ASPIRTAION CATHETER
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key9346209
Report Number1220452-2019-00146
Device Sequence Number2606802
Product Code DXE
UDI-Device Identifier00613994416148
UDI-Public00613994416148
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K050139
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2021
Device Catalogue NumberGEZ6200US7B
Device Lot Number0009881732
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2019
Initial Date Received by Manufacturer 11/14/2019
Supplement Date Received by Manufacturer11/20/2019
12/04/2019
Initial Report FDA Received Date11/20/2019
Supplement Report FDA Received Date11/29/2019
12/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Patient Weight68